Alert archive / Florida / Wind Advisories in 2009
Wind Advisory 1, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Apr 6, 2009, 3:58 PM EDT for 7 counties in Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2009, 3:58 PM EDT (19:58 UTC)
- Expired
- Apr 6, 2009, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 061958 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 358 PM EDT MON APR 6 2009 FLZ063-066>075-168-172>174-070000- /O.NEW.KMFL.WI.Y.0001.090406T1958Z-090407T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...NAPLES...IMMOKALEE... CORAL SPRINGS...SUNRISE...DAVIE...HOLLYWOOD...PEMBROKE PINES... MIAMI...HIALEAH...JUPITER...WEST PALM BEACH...BOCA RATON... POMPANO BEACH...FORT LAUDERDALE 358 PM EDT MON APR 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE QUITE STRONG THROUGH EARLY THIS EVENING. OBSERVATIONS SHOW SUSTAINED WINDS OF AROUND 25 MPH OCCURRING OVER MOST OF THE AREA...ESPECIALLY ALONG THE ATLANTIC COAST. WIND GUSTS OF 30 TO 35 MPH HAVE BEEN COMMON NEAR LAKE OKEECHOBEE INTO THE WEST PALM BEACH METRO AREA...WITH EVEN A FEW INLAND SITES RECORDING GUSTS TO NEAR 40 MPH. WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED AREA WIDE THROUGH EARLY THIS EVENING WITH THE APPROACH OF THE STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...AT LEAST IN GUSTS...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. UNSECURED OBJECTS WILL BE BLOWN AROUND. WIND GUSTS OF NEAR 40 MPH CAN EVEN DOWN SMALL TREES. && $$ GREGORIA
2 follow-up statements
000 WWUS72 KMFL 062108 AAA NPWMFL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 508 PM EDT MON APR 6 2009 FLZ063-066>075-168-172>174-070000- /O.CON.KMFL.WI.Y.0001.000000T0000Z-090407T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...NAPLES...IMMOKALEE... CORAL SPRINGS...SUNRISE...DAVIE...HOLLYWOOD...PEMBROKE PINES... MIAMI...HIALEAH...JUPITER...WEST PALM BEACH...BOCA RATON... POMPANO BEACH...FORT LAUDERDALE 508 PM EDT MON APR 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE QUITE STRONG THROUGH EARLY THIS EVENING. A WIND GUST OF 40 MPH WAS RECENTLY RECORDED AT MIAMI LAKES...39 MPH AT WESTON...FORT LAUDERDALE...AND BOCA RATON...AND 38 MPH AT WEST PALM BEACH. MANY INTERIOR SITES HAVE RECENTLY RECORDED WIND GUSTS OF 30 TO 35 MPH. ALONG THE GULF COAST...GUSTS HAVE GENERALLY BEEN BETWEEN 25 AND 30 MPH...BUT HIGHER GUSTS ARE EXPECTED OVER THE NEXT FEW HOURS. SUSTAINED SOUTHWEST WINDS OF AROUND 25 MPH WITH GUSTS OF 30 TO 40 MPH WILL PREVAIL ACROSS THE AREA THROUGH EARLY THIS EVENING WITH THE APPROACH OF THE STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...AT LEAST IN GUSTS... ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. UNSECURED OBJECTS WILL BE BLOWN AROUND. WIND GUSTS OF NEAR 40 MPH CAN EVEN DOWN SMALL TREES. && $$ DG
000 WWUS72 KMFL 062353 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 753 PM EDT MON APR 6 2009 FLZ063-066>075-168-172>174-070100- /O.EXP.KMFL.WI.Y.0001.000000T0000Z-090407T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...NAPLES...IMMOKALEE... CORAL SPRINGS...SUNRISE...DAVIE...HOLLYWOOD...PEMBROKE PINES... MIAMI...HIALEAH...JUPITER...WEST PALM BEACH...BOCA RATON... POMPANO BEACH...FORT LAUDERDALE 753 PM EDT MON APR 6 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. WINDS CONTINUE TO SUBSIDE ACROSS THE AREA THIS EVENING...WITH MOST LOCALES NOW REPORTING WIND GUSTS OF 25 TO 30 MPH. WINDS WILL CONTINUE TO GRADUALLY SUBSIDE THIS EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM EDT. $$ GREGORIA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:39 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 6, 2:39 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON APR 6 2009
.SHORT TERM...TONIGHT THROUGH THURSDAY...COLD FRONT EXTENDING
ACROSS NORTH-CENTRAL FLORIDA (PER 17Z OBS AND LAPS ANALYSIS).
LATEST RADAR OBSERVATIONS SHOWED A LINE OF MOSTLY SHOWERS WITH ISOLD TSTMS
AHEAD OF THE FRONT EXTENDING FROM DAB SW TO SARASOTA. EXPECT THIS
LINE TO ERODE AND DISSIPATE AS IT MOVES SLOWLY SE THIS EVENING.
STILL WL EXPECT ISOLATED SHWRS TO AFFECT MOSTLY LAKE OKEE REGION
WITH ISOLATED SPRINKLES REST OF THE AREA. THE FRONT SHOULD ENTER
OUR LOCAL AREA EARLY THIS EVENING AND BE SOUTH OF MIA JUST AFTER
MIDNIGHT WITH WINDS INCREASING RAPIDLY BEHIND IT. MOST SIGNIFICANT
IMPACT WITH THIS FRONT WL BE THE MUCH LOWER THAN NORMAL TEMPS
TUESDAY AND WEDNESDAY. BOTH NAM AND GFS LATEST RUN NOW SHOW
SLIGHTLY COOLER TEMPS THAN PREVIOUS RUNS WITH GFS BEING THE
COOLEST. MIN TEMPS WED MORNING COULD RANGE FROM AROUND 40
GLADES/HENDRY COUNTIES TO AROUND 50 OVER BOTH, EAST AND WEST COAST
METRO AREAS. STILL, NO RECORDS ARE EXPECTED TO BE EITHER TIED OR
BROKEN AT THIS TIME AS FORECAST TEMPS ARE EXPECTED TO BE QUITE A
FEW DEGREES ABOVE THE MARKS.
THE FORECAST LOWS AND RECORD LOWS FOR ALL OF SOUTH FLORIDA
TUESDAY NIGHT/WEDNESDAY MORNING FOLLOW
CITIES FORECAST LOWS RECORD LOWS NORMAL LOWS
WEDNESDAY MORN WEDNESDAY MORN WEDNESDAY MORN
MIA 51 46 - 1971 67
FLL 51 42 - 1971 65
PBI 49 45 - 1971 64
MIAMI BEACH 55 46 - 1999 69
APF 50 39 - 1971 61
A GRADUAL WARMING TREND SHOULD BEGIN THURSDAY AS THE
RIDGE BEHIND THE FRONT MOVES EAST OVER THE WESTERN ATLANTIC AND
THE LOW LVL FLOW TURNS MORE EASTERLY.
&&
.LONG TERM...FRIDAY THROUGH MONDAY...THE VIGOROUS LONG WAVE TROUGH
RESPONSIBLE FOR THIS STRONG COLD FRONT WILL LIFT NEWD AND BE
REPLACED BY WEAK RIDGING ALOFT. A SURFACE RIDGE WILL ALSO GET
ESTABLISHED OVER THE WRN ATLANTIC RESULTING IN A RETURN OF MOSTLY
SE/S FLOW. NO SIGNIFICANT PRECIP IS EXPECTED DURING THIS PERIOD.
HOWEVER, A SERIES OF UPPER LVL DISTURBANCES WILL MOVE EWD ACROSS
ERN U.S. HELPING TO PUSH YET ANOTHER FRONT SE TO POSSIBLY NRN
FLORIDA, HOWEVER LATEST GFS RUN DISSIPATES THIS SYSTEM BEFORE
GETTING TO OUR AREA.
.MARINE...SFC WINDS WILL SHIFT TO NORTHWEST AND INCREASE IN SPEED
AS THE FRONT MOVES THROUGH THIS EVENING AND TONIGHT. EXPECT WINDS
TO BE ARND 20 KTS WITH FREQUENT HIGHER GUSTS OVER ALL WATERS AND A
SMALL CRAFT ADV WILL REMAIN IN EFFECT THROUGH TUESDAY. WINDS
SPEEDS SHOULD BEGIN TO DECREASE WEDNESDAY AS THE SFC HIGH MOVES
EAST AND THE GRADIENT RELAXES.
&&
.FIRE WEATHER...A SIGNIFICANT DROP IN THE DEWPOINTS IS EXPECTED
AFTER THE FRONT PASSES THIS EVENING WITH VALUES PLUNGING TO THE
40S MOST OF S. FLORIDA TUESDAY AFTERNOON AND AROUND 40 WEDNESDAY.
THIS WILL DEFINITELY RESULT IN RH VALUES FALLING BELOW 35% OVER
MOST AREAS BOTH DAYS. ALTHOUGH DURATION IS NOT EXPECTED TO BE AN ISSUE
TUESDAY, 20-FOOT WIND SPEEDS ARE EXPECTED TO BE AOA 15 MPH WHICH
WILL INCREASE FIRE DANGER EVEN IF RH VALUES ARE BELOW 35% FOR A
SHORT PERIOD OF TIME. WIND SPEEDS SHOULD BE LOWER ON WEDNESDAY,
HOWEVER DURATION OF RH < 35% COULD BE AT LEAST FOUR HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 90 58 73 49 / 10 10 - 0
FORT LAUDERDALE 92 62 75 51 / 10 10 - 0
MIAMI 92 62 76 51 / 10 10 - 0
NAPLES 83 63 71 50 / 20 10 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TO 7 PM EDT TUESDAY FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ168-
FLZ172-FLZ173.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR GMZ656-GMZ657-
GMZ676.
&&
SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...30/KOBHazardous weather outlook, Apr 6, 5:26 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 526 AM EDT MON APR 6 2009 FLZ063-066>075-168-172>174-070100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 526 AM EDT MON APR 6 2009 ...MODERATE RISK OF RIP CURRENTS FOR THE SOUTHWEST BEACHES TODAY... ...STRONG COLD FRONT HEADED FOR SOUTH FLORIDA LATER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHWEST WINDS INCREASING TO 17 TO 23 MPH WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE SOUTHWEST BEACHES TODAY. WAVES: SOUTHWEST WINDS INCREASING TO 20 KNOTS OVER THE OUTER GULF WATERS AND THE ATLANTIC WATERS WILL PRODUCE SEAS UP TO 7 FEET LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MUCH COOLER TEMPERATURES CAN BE EXPECTED BEHIND THE FRONT TUESDAY AND WEDNESDAY WITH TEMPERATURES POSSIBLY 10 TO 15 DEGREES BELOW NORMAL. APPARENT TEMPERATURES FOR TUESDAY NIGHT INTO EARLY WEDNESDAY ACROSS MUCH OF INTERIOR SOUTH FLORIDA WILL RANGE FROM THE UPPER 30S TO MID 40S WITH LOWER 50S ALONG THE EAST AND WEST COASTS. IN ADDITION, MODERATE NORTHWEST TO NORTH WINDS BEHIND THE FRONT WILL RESULT IN BUILDING SEAS IN THE GULF STREAM TO 7 TO 9 FEET TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:37 PM EDT | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 24 hr |
| Apr 6, 2:37 PM EDT | Red Flag Warning | MFL | Broward, Miami-Dade, Palm Beach | 28 hr |
| Apr 6, 5:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 20 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.